Apr 20, 2005
I am starting my HIV treatment in approximately one month which is earlier than anticipated. I am a college student, newly informed of my infection and I used to drink alcohol heavily on the weekends. My question is, does phosphatidyl choline interact negatively with HIV infection or with HIV treatment? Will this supplement aid in my liver and brain function? Thanks.
Response from Dr. Wohl
I do not know the answer. You may want to post this question on the Nutrition and Exersice forum. Phosphatidyl choline (also called lecithin) is advertized as having multiple properties. To my knowledge it has not been studied in the setting of HIV.
A general concern is that most supplements and alternative medications have not been studied with regard to their interactions with HIV drugs. There are some exceptions such as St. Jonhs wort which has been found to interfere with protease inhibitors. At UNC we are looking at silymarin (milk thistle) and piperine to see if they interact pharmacologically with AZT.
So, in the absence of data regarding how a drug or supplement is metabolized in the body, I often advise caution regarding use of such agents.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- HIV Risk Of Anal Sex Condom Broke
- How Long Do I Wait To Get Tested After Frottage?
- Probability Of Getting HIV From Insertive Anal Sex Without Condom
- Is Thrush A Symptom Of Ars?
- Diarrhea After Mutual Masturbation Worried I Have HIV
- Rectal Bleeding After Vaginal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.